I was just passing by and I saw your post and just couldn't head off without posting something to you.
Everything gets thrown into the melting pot - steroids, lack of sleep, the treatment itself, frustration...the list goes on - and there are days when it's just too much. I've had those ' Beam me up, Scotty' moments, just like you're having today. I've cried, and it's good to cry because it releases all that emotion rather than let it build up.
If I were you, I'd phone the helpline and tell them exactly how you are feeling right now.
Take Care. x
lisac ring the breast care help line on 0808 800 6000 they will talk to you and help you get through today we have all had days like this but you will get through it with help BIG HUGS Sandra
Yes, we could be twins and it would be nice to keep in touch as we go through this journey.
I didn't find cold cap too bad - the hospital said hardly anyone used it which made me more determind.
I am used to going to the gym regularly so I have decided to get one of the fitness advisors to give me a bit of advice about training during chemo. Seeing them tomorrow at 10 am.
A beautiful morning in Scotland but probably not as hot as down south. Got up this morning to find my cat had eaten the meringue nests.
The wig fitting was fine yesterday, it was only a 5 minute walk from home and took myself for a 99 ice cream afterwards. It is called "Emily".
My biggest battle at the moment is my appetite and seem to be losing a bit of weight. How are others finding this? Does your appetite get better as you go through the cycle?
Plans for today a bit of weeding and watching Wimbledon.
Sorry so many questions, are any of you working during treatment?
Have a good day.
Hi Jacqui, I'm on the same chemo regimen as you and had my first cycle on 23rd June. We're almost chemo twins lol! I was diagnosed in April and have had 2 surgeries.
Like you, I've had minimal side effects so far, touch wood: nauseous but not sick (ginger nuts a lifesaver); constipation first week (suppositories and Movicol worked); sleeplessness due to steroids but fab energy boost; did have reaction to steroids (dexamethasone) - hot, red face, I was 'told off' for not contacting hospital about this. I did phone last night as I had diarrhoea (7 visits to loo) and was prescribed Loperamide with immediate results.
I used cold cap but really struggled with it so not sure if I can use it for next cycle, I'll decide on the day.
Did you get a wig? Let me know how that went. I cut my shoulder length hair into the same short style of a fabulous wig I bought with the NHS voucher.
I've had to change hospitals for my 2nd cycle because it wasn't possible to get my bloods checked before Tuesday so my next chemo will be on Friday 17 July. I'm planning a weekend trip to Manchester from 10 to 12 July to see the divine Bette Midler in concert and plan on giving myself treats for the 3rd weeks of the cycles if I'm well enough.
Keep in touch x
Welcome to the forums.
Just to let you know we have a helpline should you want any support or practical information, the free phone number is 0808 800 6000 and lines are open 9-5 Monday to Friday and 10-2 Saturday.
I have been lurching in the background since diagnosis late May 2015. Started chemo on 24 June 2015 - 3 x FEC and 3 x T - if all goes to plan then last application should be 6 October 2015. To-date side effects have been minimal.
Done the scalp cooling and going for wig fitting today.
It would be nice to share the next few months with others in the same boat.
I have been lurching in the background for the last few weeks since diagnosis. Chemo started on 24 June 2015 3 x Fec and 3 x T - so if all goes to plan last application should be by 6 October. So far side effects have been minimal. It would be nice to be able to share the next few months with others in the same boat.
I hear ya on the small things that upset you .
I live abroad and have had to organise wigs to be sent over to me, this is the second place I have been to having been let down by the first crowd, and they have just called me to say the wigs they ordered 'express'
on wednesday won't get there til monday. my sister is flying over tomorrow and was supposed to bring them with her.
they are now putting together alternatives which I have no faith in and just had a meltdown there.
it's soul destroying enough having to chat to someone about wigs and looking online trying to visualise yourself with them on, but then to be let down twice is just too much.
on the upside, I had a bone scan yesterday and couldn't go near my twins for 24 hrs.. those 24 hrs are nearly up !
Vic it could be due to risk of infection removing varnish/shellac, a lady off one of the threads was in hosp fro 5 days with infection in her finger from removing nail polish!! I had mine done just after last chemo thinking I should be bit better by the time in needs to come off. Sue xx
Good hope it is emend everyone says they are so much better, you will know if its them as you have to take it an hour before chemo then a lower dose for following 2 days. Good luck its bad enough having side effects so they should give you everything possible to ease them. Sue xx
Hi Vic, thanks for reply. The redness has eased a lot now and my temperature as fine (35.5) so I'll wait and see how it goes for now but will mention it at my next appt. Thanks again.
Hi NMT has your Onc given you emend anti sickness, they are expensive so most hospitals try and see how you cope with normal meds first. After my first FEC I was sick every hour for 13 hrs then a break of 4hrs and it started again. Once I took emend I was so much better with consequent sessions, still nauseous but hardley sick at all. Hope your feeling better soon. Sue xx
Hi ladies, I'm new to this thread as I'm a late June chemo starter, had my first chemo two days ago. I'm hoping someone can advise as I woke up yesterday with a bright red, hot face and neck, it looks and feels like sunburn. I think I've read about this somewhere on the site but can't find it now. Just wondering if this is 'normal' - if there is such a thing, and caused by the chemo drugs, steroids or combination of both?